Topomax

Discussion in 'Fibromyalgia Main Forum' started by singingirl, Dec 28, 2006.

  1. singingirl

    singingirl New Member

    Have any of you taken this for miagraines, and if so, what were your side effects?
  2. wyattsmom

    wyattsmom New Member

    But it made me very fatigued. I had to stop it because I can't afford to be anymore fatigued than I already am....I hope you have better luck with it...
    Wyattsmom
  3. singingirl

    singingirl New Member

    I know I stay tired too (before the topomax)
    My neice was on it, and it caused a lot of aggression in her, and I have read where it makes people lose their hair. This scares me to death. My hair already went from to my bottom to my shoulders one time because of medidine and anesthesia, and I am so afraid of that happenning again. My husband wants me to stay on it because it does seem to help my headaches. I am so uncertain though.
  4. mary124

    mary124 New Member

    I take it, but not for headaches. I take it to keep my balance. 150 mg at night. If I don't get enough sleep, I'm tired, but its not from the medicine--it from getting up and going to the bathroom (I have IC and I get up at least 3 times a night!)
  5. teribelle13

    teribelle13 New Member

    I never heard of topomax causing weight gain....in fact a doc gave to me for weight LOSS.
    A friend of mine who has bad migraines was on it for a few months and when I saw her, she was a stick. She had to force herself to eat.
    I went off it after a month (too expensive)I did lose 15 pounds (while working at a bakerey) when I went off it I felt like I could eat the whole bakerey! So I think it does aid in weight loss. My choice was: all this other med that is 'supposed' to help with pain OR weight loss! couldn't afford both.
    Now I wish I would have chosen the weight loss! at least if i was in pain, there wouldn't be as MUCH of me in pain :>
  6. kaiasmom

    kaiasmom New Member

    I haven't had a full blown migraine since I started taking it, probably 9 months ago. AND, I have lost 35-40 pounds! I am looking better than I have since I was in high school! It's a nice bonus considering all of the other crap we have to live with!

    I am close to the lowest weight I would want to be though, so it is almost time to start forcing the junk food.....that's too bad! It definitely curbs my appetite though - I used to be hungry all the time, and now I usually don't eat much all day and I don't even care.

    Happy New Year All!
    Leanne
  7. nightngale

    nightngale New Member

    I couldn't take it because of side effects of anxiety I do seem to have that side effect from almost everything I take. I am on meds for anxiety. Couldn't take neurontin either. So for migraines I have nothing yet. Haven't had one yet though. He did give me a triptan but haven't tried or needed it yet.
  8. jake123

    jake123 New Member

    Topamax has been great for me for migraines. I was having a bad headache about once a week and now I go weeks without a bad one. My doctor is a neurologist.

    Yes, I have noticed that I forget some words and names but I eventually come up with them. Vocabulary has always been my forte so I can usually come up with another word.

    Another med I am on is one I order over the internet and it has made a difference also. It was recommended by my doctor.
  9. lenasvn

    lenasvn New Member

    had a strange side effect on me besides fatigue. I got suicidal ideation, and as I researched on this drug I found this is not totally uncommon. I tried Topamax twice and it happend both times. The first time I was unaware of that it was a side effect.

    Some people have no reactions at all, others do. If anyone tries it, watch the person and changes in mood.
  10. sturg1

    sturg1 New Member

    I tried Topomax when I first became ill. at first I thought it was the wonder drug... It helped me to sleep and the pain lessened a little. I lost weight too! YIPPEE!!!!!!

    After a while it lost power and the dosage was increased. The buzzing and tingling (symptoms that I was taking it for) increased, but tolerable. One day my husband sat me down and said that my sisters were concerned about my "lack of patience" with my mom. (I'm the one who usually had enough patience for all of us...). I said I felt it too, kind-of like a constant PMS feeling. I talked to the dr and we lowered the dosage and I got better, less aggressive. Went off completely and my anger went away (except for once a month which I had lived with all my life! :)) So, I guess I am saying be careful. Drugs affect us differently. This one definitely had an impact on me mentally.

    Take Care,
    Tracy
  11. ladykew

    ladykew New Member

    Hi! I suffered for 25 years with migraines and cluster migraines, and would end up in ER many times, sometimes twice in one night with no relief.

    A Neurologist rx'd Topamax for me, starting me out slowly and building me up to 100 mg a night and 25 mg in the a.m. It has decreased my migraines by 98% and with no side affects that I'm aware of. I have had FM for 20+ years and CFS for 10+ yrs, and the cognitive problems and losing words was going on even back then, so the Topamax did not cause those symptoms.

    On the rare occasion that I do start with a migraine, I take Imitrex, and one dose will get rid of it.

    I rank it as one of the most important medications I take, and I do take a lot, as I have many more illnesses not associated to FMS/CFS. Topamax has changed my life!!!

    Best to you!!!
    ~~Lew
  12. nightngale

    nightngale New Member

    After reading someone else's post I now remember feeling rather aggressive on it as well, my husband was running the other way when he saw me! Some people have great results. It is worth a try, THe side effects go away if you stop the drug. They are not intolorable at a starting low dose.
  13. singingirl

    singingirl New Member

    My niece was on it for a little while for miagraines after she fell off the back of a truck and fractured her skull, and it made her very aggressive. She actually jumped on my sister. My main concern is hair loss. I have read that some people lose a lot of thier hair. I started taking biotin and vitamins to maybe help in that area. I pray that the "dumb" feeling goes away with time. I can't even concentrate to say my prayers, and that is not good.
    On the other hand I woke up for the first time with no headache in I don't know how many years. That was a miracle in itself.
    Thanks again for all your experiences.
    singin
  14. LaQuiet

    LaQuiet New Member

    I tried it and felt extremely drugged... Couldn't handle it....

    LaQ